Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 14, 2008, 10:50 AM CDT for Polk County, San Jacinto County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 10:50 AM CDT (15:50 UTC)
- Expired
- May 14, 2008, 11:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 141 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 11:09 AM CDT | HAIL 0.25 | Coldspring, TX | |
| May 14, 11:11 AM CDT | TSTM WND DMG | 3 Nw Coldspring, TX | POWER LINE DOWN WITH A TREE DOWN ON A CAR AT SH156 AND PADGETT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 7:50 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 141553 TORHGX TXC373-407-141645- /O.NEW.KHGX.TO.W.0012.080514T1550Z-080514T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1050 AM CDT WED MAY 14 2008 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN POLK COUNTY IN SOUTHEAST TEXAS... EASTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS... * UNTIL 1145 AM CDT * AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR COLDSPRING..AND MOVING EAST AT 28 MPH. THIS STORM WILL ALSO LIKE PRODUCE HAIL AS LARGE AS GOLFBALLS ALONG WITH VERY HEAVY RAINFALL3. * LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO COLDSPRING...SOUTHERN PORTIONS OF LAKE LIVINGSTON...GOODRICH... SHEPARD...SEGNO...LEGGETT...LAKE LIVINGSTON STATE PARK... ALABAMA-COUSHATTA RESERVATION...SEVEN OAKS...AND LIVINGSTON. THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH IS IN EFFECT UNTIL 3 PM FOR THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3096 9464 3051 9455 3046 9518 3075 9521 TIME...MOT...LOC 1550Z 263DEG 27KT 3060 9520 $$
1 follow-up statement
000
WWUS54 KHGX 141625
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1119 AM CDT WED MAY 14 2008
TXC373-407-141645-
/O.CON.KHGX.TO.W.0012.000000T0000Z-080514T1645Z/
POLK TX-SAN JACINTO TX-
1119 AM CDT WED MAY 14 2008
...A TORNADO WARNING CONTINUES FOR EASTERN SAN JACINTO AND SOUTHERN
POLK COUNTIES UNTIL 1145 AM CDT...
AT 1115 AM CDT...SAN JACINTO COUNTY LAW ENFORCEMENT REPORTED A
POSSIBLE TORNADO NEAR THE 5 ACRES SUBDIVSION IN SHEPARD. IN ADDITION
PEA SIZED HAIL WAS REPORTED IN COLDSPRING. THIS TORNADIC
THUNDERSTORM WAS LOCATED NEAR GOODRICH...OR 7 MILES SOUTHWEST OF
LIVINGSTON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
GOODRICH...LIVINGSTON...SEGNO...LEGGETT...LAKE LIVINGSTON STATE
PARK...ALABAMA-COUSHATTA RESERVATION...SHEPHERD AND SEVEN OAKS
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
A TORNADO WATCH IS IN EFFECT UNTIL 3 PM FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3096 9464 3063 9458 3051 9455 3047 9511
3074 9508
TIME...MOT...LOC 1619Z 263DEG 27KT 3063 9495
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 6:00 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 14, 6:00 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT WED MAY 14 2008
.UPDATE...
BASED ON THE RECENT RADAR/SAT TRENDS...HAVE UPDATED ALL FORECAST
PACKAGES. UPED TODAYS POPS ACROSS NORTH AND EXTENDED THESE
LIKELY POPS FURTHER SOUTH INTO HOUSTON METRO AND SURROUNDING
COMMUNITIES. RADAR TRENDS SHOWING BETTER ORGANIZATION OF
THUNDERSTORM CLUSTERS HEADING MORE EAST THAN NORTHEAST AT BOTTOM
OF 10Z HOUR. THUNDERSTORM COMPLEXES THAT HAVE PASSED ACROSS NEW
BRAUNFELS AND SAN MARCOS THIS PAST HOUR HAVE DISPLAYED SIGNS OF
BOWING OUT AS THEY HEAD DOWN THE INTERSTATE 10 CORRIDOR. IR SAT
SHOWS A BETTER ORGANIZED MCS ACROSS CENTRAL TEXAS SO HAVE REASON
TO BELIEVE THAT A GREATER MAJORITY OF CWA WILL BE EFFECTED BY
STRONG STORMS OVER THE NEXT 6-8 HOURS. 31
&&
.PREV DISCUSSION... /ISSUED 418 AM CDT WED MAY 14 2008/
DISCUSSION...
FAR NORTHEASTERN CWA GETTING CLIPPED THIS MORNING FROM THE
SOUTHERN EDGE OF MCS WITH ANOTHER SOUTHERN TX SYSTEM BLOWING UP
JUST EAST OF THE RIO GRANDE. COLDEST CLOUD TOPS OF NEAR -80C PER
IR OVER EASTERN SAN ANGELO WFO AS IT LOOKS AS IF THIS COMPLEX IS
GOING TO MERGE WITH THE SOUTHERN MCS AND TRAVEL NORTHEAST OVER
CENTRAL TX THROUGH THE MORNING. ATMOSPHERE PRETTY WORKED OVER TO
OUR NORTH AND WEST FROM THIS MORNINGS MCC. AT 07Z UPPER TROF
DIGGING DOWN OVER BAJA...WITH ENERGY-ENHANCING SMALL VORT DIVING
DOWN INTO IT OVER SOUTHERN AZ-NM...WILL BEGIN ITS NORTHEASTERN
JOURNEY OVER THE TEXAS PANHANDLE THROUGH THE DAY. OVERCAST SKIES
WITH MODERATE RETURN FLOW. LL JET WILL INCREASE PWATS CURRENTLY IN
THE 1.7-1.8 RANGE TO NEAR 2.0 BY THIS AFTERNOON. STEERING 700
MB WINDS ARE MODELED TO BECOME MORE ZONAL WITH TIME SO ANY CELLS
THAT DO FLARE UP ACROSS EWXS EASTERN CWA WILL MOST LIKELY EFFECT
US.
TODAYS WEATHER WILL BE STRICTLY MESO-DRIVEN. THE ULTIMATE LOCATION
OF THE COLD POOL AND ITS LEADING EDGE(S) BEING LAID OUT BY THIS
MORNINGS CENTRAL TX MCC WILL BE THE PRIMARY DETERMINING FACTOR
WHETHER WE RECEIVE JUST STREAMER SHOWERS OR MORE ACTIVE NORTHERN
CWA CONVECTION LATER TODAY. WARM MID LAYER DOES COOL THE FURTHER
NORTH YOU GO...WITH DECENT LAPSE RATES BEING REALIZED BY 21Z PER
NAM SOUNDINGS. HIGHEST THREAT FOR STRONG THUNDERSTORM ACTIVITY
RESIDES ACROSS THE FAR NORTHERN TIER CWA COUNTIES THIS AFTERNOON
DUE TO ONGOING VICINITY CONVECTION...HIGH COMPUTED CAPE AND LIFTED
INDICES...AND GOOD INFLOW OF HIGH PW AIR FROM A MODEST LL JET.
THE OVERALL LIFTING OF THE UPPER TROF ACROSS THE TX PANHANDLE IN
THE THUR 00-06Z TIME FRAME WILL AID IN TAKING THE SURFACE AND
TRAILING MID-LEVEL FRONT CLOSE TO OUR NORTHERN CWA BORDER MID
THURSDAY MORNING. MORE EFFICIENT LARGER SCALE FORCING CAUSED BY
THIS BOUNDARY HAS KEPT POPS IN THE LIKELY CATEGORY TOMORROW IN
TRANSITION FROM THE NORTH EARLY IN DAY...TO FURTHER SOUTH AND EAST
LATER IN DAY. FROPA TO MAKE IT TO THE COASTLINE AROUND MIDNIGHT
FRIDAY...MODERATE NORTHERLIES IN ITS WAKE. THE WEEKEND STILL LOOKS
DIVINE UNDER MAINLY CLEAR SKIES...SEASONABLE TEMPERATURE BEHAVIOR
AND MODERATED HUMIDITIES AS REGION WILL BE UNDER THE INFLUENCE OF
A SOMEWHAT MODIFIED...ALBEIT DRIER...AIR MASS THROUGH SUNDAY.
COOLEST MORNING SHOULD BE ON SATURDAY WITH SUCCESSIVELY WARMER
DAYS GOING INTO THE EARLY PART OF THE WORK WEEK.
THE LAST COUPLE OF EXTENDED MODEL RUNS CONTINUE TO LAG A WEEKEND UPPER
TROF OVER US WHICH WILL AID IN TURNING NORTHERLIES BACK TO WEST
LATE IN PERIOD AS THIS FEATURE RIDES EASTWARD OVER US SUNDAY-MONDAY
(PER 14/00Z ECMWF). CONFIDENCE PAST DAY 4 IS SKETCHY AT BEST AS
MODELS ARE HAVING A HARD TIME RESOLVING DAYS 5 THROUGH 8...GFSS
WARMER SOLUTION BUILDS IN A WESTERN RIDGE WHILE A MORE UNSETTLED
EURO OUTPUT LAGS A TROF OUT WEST. 31
MARINE...
MODERATE ONSHORE FLOW TO REMAIN IN PLACE TODAY...WITH WINDS/SEAS
NEAR CAUTION CRITERIA. THERE WILL LIKELY BE SOME PERIODS OF SLIGHTLY
STRONGER SPEEDS IN THE NEXT 24 HOURS IN RESPONSE TO APPROACHING
UPPER LEVEL IMPULSES/CONVECTIVE COMPLEXES. WILL MAINTAIN THE CAUTION
FLAGS FOR NOW ALTHOUGH IT IS KIND OF BORDERLINE. NEXT FRONT STILL
EXPECTED TO PUSH OFF THE COAST THURS EVNG WITH A MODERATE OFFSHORE
FLOW DEVELOPING IN ITS WAKE. WINDS/SEAS FCST TO DROP OFF FOR THE
WEEKEND AS HIGH PRESSURE MOVES OVERHEAD THEN OFF TO THE SW. 47
AVIATION...
DIFFICULT & LOW CONFIDENCE FCST THIS MORNING FOR THE UPCOMING 12Z
TAFS. MODEL DATA DOESNT LOOK TO BE ALL THAT MUCH OF A HELP AS WX
WILL BE DRIVEN ON THE MESOSCALE. THAT BEING SAID...1ST CONVECTIVE
COMPLEX IN EXTREME N PARTS OF SE TX SHOULD CONTINUE NEWD THIS
MORNING. EYES NOW SHIFT OUT WEST WHERE A COUPLE MORE CLUSTERS ARE
ORGANIZING AND MOVING EWD. QUESTION IS IF THEY WILL MAINTAIN INTACT
ALL THE WAY TOWARD SE TX. 00Z SOUNDINGS SHOWED A WARM LAYER OF AIR
ALOFT WHICH WOULD BE A NEGATIVE...BUT THE UPPER IMPULSE THAT JUST
PASSED THRU COULD HAVE ERODED THAT ESP NRN HALF OF SE TX. ONE WAY OR
THE OTHER...THINK THERE WILL BE AT LEAST SOME SCT PRECIP AROUND
TODAY. COULD COME FROM THE DISTURBANCE OUT WEST (WHICH IF IS THE
CASE SHOULD APPROACH WESTERN PORTIONS OF SE TX 7-9 AM).
OR...OUTFLOWS FROM EARLIER STORMS MAY BE A FOCUS WITH DAYTIME
HEATING AND ABUNDANT MOISTURE IN PLACE. WILL MAKE A LAST MINUTE
DECISION ON TAFS AFTER WATCHING RADAR TRENDS. EXPECT A RELATIVELY
QUIET OVERNIGHT PERIOD. POSSIBLY ANOTHER CONVECTIVE COMPLEX
GENERATING IN THE CLL REGION TOWARD SUNRISE THUR. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 73 82 59 81 / 70 30 70 10 10
HOUSTON (IAH) 84 74 83 61 81 / 70 30 70 30 10
GALVESTON (GLS) 82 76 82 67 80 / 30 30 70 40 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...31Hazardous weather outlook, May 14, 7:00 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT WED MAY 14 2008 TXZ163-164-177>179-199-200-213-214-226-227-235>238-151200- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-HOUSTON-JACKSON- LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER- WHARTON- 700 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS HAS DEVELOPED OVER CENTRAL TEXAS AND ARE MOVING EAST. THIS COMPLEX OF STORMS IS EXPECTED TO IMPACT THE WESTERN HALF OF THE AREA THIS MORNING...AND POSSIBLY EFFECT MORE CENTRAL AND EASTERN COUNTIES THROUGH THE LATE MORNING HOURS. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES. THESE THUNDERSTORMS ARE MOVING INTO AN ENVIRONMENT CONDUCIVE FOR THE FORMATION OF SUPERCELLS. THE PRIMARY SEVERE WEATHER THREAT AREA WILL BE TO THE NORTH OF A LINE FROM EAGLE LAKE TO HOUSTON METRO TO LIVINGSTON. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE DURING THE MORNING HOURS. DUE TO THE FAST MOVEMENT OF THESE STORMS TO THE EAST AT BETWEEN 30 TO 40 MPH...RAINFALL AMOUNTS THROUGH WEDNESDAY NIGHT OVER THE NORTHERN HALF OF THE AREA WILL AVERAGE BETWEEN 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 3 INCHES ONLY OVER AREAS THAT ARE EFFECTED BY THE STRONGEST STORMS. MINOR FLOODING OF STREETS ...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS IN AREAS WHERE THE HEAVIEST RAIN OCCURS. FOLLOWING THIS MORNINGS STORMS...THE AIR MASS WILL LIKELY STABILIZE FOR A FEW HOURS GOING INTO WEDNESDAY AFTERNOON. THE POSSIBILITY DOES EXIST FOR LATE AFTERNOON THUNDERSTORMS TO REDEVELOP FURTHER SOUTH...OR CLOSER TO THE COAST...DUE TO THE EARLIER EFFECTS OF THIS MORNINGS STORM ACTIVITY. .DAY TWO...THURSDAY A COLD FRONT WILL PUSH SLOWLY ACROSS SOUTHEAST TEXAS THURSDAY AND THURSDAY NIGHT PRODUCING SCATTERED THUNDERSTORMS ALONG ITS LEADING EDGE. GIVEN THE MOIST AND UNSTABLE AIR MASS ALREADY IN PLACE...SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE OR PRODUCE HEAVY RAINFALL. THE PRIMARY THREATS WITH THESE STORMS WILL BE HEAVY RAINFALL AND DAMAGING DOWNBURST WINDS. THE THREAT WILL BE GREATEST TO THE SOUTHEAST OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. ADDITIONAL RAINFALL AMOUNTS ON THURSDAY WILL AVERAGE 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO END THURSDAY NIGHT AS A COLD FRONT PUSHES OFF THE UPPER TEXAS COAST. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING. TXZ176-195>198-210>212-151200- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WALLER-WASHINGTON- 700 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 AM CDT THIS MORNING. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS HAS DEVELOPED OVER CENTRAL TEXAS AND ARE MOVING EAST. THIS COMPLEX OF STORMS IS EXPECTED TO IMPACT THE WESTERN HALF OF THE AREA THIS MORNING...AND POSSIBLY EFFECT MORE CENTRAL AND EASTERN COUNTIES THROUGH THE LATE MORNING HOURS. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES. THESE THUNDERSTORMS ARE MOVING INTO AN ENVIRONMENT CONDUCIVE FOR THE FORMATION OF SUPERCELLS. THE PRIMARY SEVERE WEATHER THREAT AREA WILL BE TO THE NORTH OF A LINE FROM EAGLE LAKE TO HOUSTON METRO TO LIVINGSTON. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE DURING THE MORNING HOURS. DUE TO THE FAST MOVEMENT OF THESE STORMS TOT HE EAST AT BETWEEN 30 TO 40 MPH...RAINFALL AMOUNTS THROUGH WEDNESDAY NIGHT OVER THE NORTHERN HALF OF THE AREA WILL AVERAGE BETWEEN 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 3 INCHES ONLY OVER AREAS THAT ARE EFFECTED BY THE STRONGEST STORMS. MINOR FLOODING OF STREETS ...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS IN AREAS WHERE THE HEAVIEST RAIN OCCURS. FOLLOWING THIS MORNINGS STORMS...THE AIR MASS WILL LIKELY STABILIZE FOR A FEW HOURS GOING INTO WEDNESDAY AFTERNOON. THE POSSIBILITY DOES EXIST FOR LATE AFTERNOON THUNDERSTORMS TO REDEVELOP FURTHER SOUTH...OR CLOSER TO THE COAST...DUE TO THE EARLIER EFFECTS OF THIS MORNINGS STORM ACTIVITY. .DAY TWO...THURSDAY A COLD FRONT WILL PUSH SLOWLY ACROSS SOUTHEAST TEXAS THURSDAY AND THURSDAY NIGHT PRODUCING SCATTERED THUNDERSTORMS ALONG ITS LEADING EDGE. GIVEN THE MOIST AND UNSTABLE AIR MASS ALREADY IN PLACE...SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE OR PRODUCE HEAVY RAINFALL. THE PRIMARY THREATS WITH THESE STORMS WILL BE HEAVY RAINFALL AND DAMAGING DOWNBURST WINDS. THE THREAT WILL BE GREATEST TO THE SOUTHEAST OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. ADDITIONAL RAINFALL AMOUNTS ON THURSDAY WILL AVERAGE 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO END THURSDAY NIGHT AS A COLD FRONT PUSHES OFF THE UPPER TEXAS COAST. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:08 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison | 52 min |
| May 14, 7:58 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes | 47 min |
| May 14, 8:38 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 52 min |
| May 14, 9:42 AM CDT | Tornado Warning | HGX | Washington | 36 min |
| May 14, 10:03 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, Polk, San Jacinto, Walker | 57 min |
| May 14, 10:13 AM CDT | Tornado Warning | HGX | Montgomery, Polk, San Jacinto, Walker | 47 min |
| May 14, 10:29 AM CDT | Areal Flood Advisory | HGX | Washington | 2 hr |
| May 14, 10:38 AM CDT | Tornado Warning | HGX | Montgomery, San Jacinto | 52 min |
| May 14, 11:20 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 40 min |
| May 14, 11:45 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 45 min |
| May 14, 12:03 PM CDT | Tornado Warning | HGX | Polk | 27 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.